Alert archive / South Carolina / River Flood Warnings in 2013
River Flood Warning 30, NWS Charleston, SC
NWS Charleston, SC issued this river flood warning at Jul 4, 2013, 10:17 AM EDT for Berkeley County, Georgetown County, Williamsburg County, South Carolina. It took effect at Jul 4, 2013, 9:12 PM EDT. It was in force for 59 days.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2013, 10:17 AM EDT (14:17 UTC)
- In effect from
- Jul 4, 2013, 9:12 PM EDT
- Expired
- Sep 1, 2013, 7:16 PM EDT
- In force
- 59 days
- Issued by
- NWS Charleston, SC
- Flood severity
- Minor
Counties Berkeley County, SC, Georgetown County, SC, Williamsburg County, SC
The radar
The Wilmington radar (KLTX), 131 km from the middle of the area, began a volume at 14:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Santee River near Jamestown (JAMS1). The gauge peaked at 17.80 ft at Jul 19, 2013, 7:00 PM EDT.
- Action stage
- 9 ft
- Minor stage
- 10 ft
- Moderate stage
- 17 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02171700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this river flood warning went out at Jul 4, 7:40 AM EDT, 2 hours 37 minutes earlier.
Area forecast discussion, Jul 4, 7:40 AM EDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 740 AM EDT THU JUL 4 2013 .SYNOPSIS... ATLANTIC HIGH PRESSURE WILL STRENGTHEN AND EXPAND INTO THE REGION INTO NEXT WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... TODAY...THE OVERALL SETUP WILL REMAIN THE SAME WITH THE REGION SANDWICHED BETWEEN THE ANTICYCLONE TO THE EAST AND A DEEP TROUGH OVER THE WESTERN CONUS. THE MAIN DIFFERENCE FROM THE PAST SEVERAL DAYS IS THAT THE RIDGE HAS BUILT IN JUST ENOUGH TO SHIFT THE AXIS OF SHORTWAVE ENERGY AND DEEP MOISTURE FEED TO THE WEST OF THE FORECAST AREA. THIS WILL RESULT IN MUCH LOWER RAIN CHANCES TODAY WITH CONSIDERABLY DRIER MID/UPPER LEVEL NOTED IN SOUNDINGS AND TIME HEIGHTS. WE WILL LIKELY CONTINUE TO SEE SHOWERS OVER THE COASTAL WATERS WORK INLAND THROUGH THE MORNING AND INTO THE AFTERNOON...THOUGH THE OVERALL COVERAGE WILL BE ISOLATED TO SCATTERED AT BEST. WE WILL LACK ANY REAL MID/UPPER LEVEL SHORTWAVE ENERGY TO HANG OUR HAT ON...AS WELL AS ANY LOW LEVEL CONVERGENCE FEATURE TO INITIATE CONVECTION. THE SEABREEZE SHOULD BE QUITE PROGRESSIVE TODAY IN THE BACKGROUND SOUTHEAST FLOW AND PROVIDE INADEQUATE CONVERGENCE. INSTEAD WE WILL RELY ON SURFACE HEATING AND SOME SPEED/FRICTIONAL CONVERGENCE. REGARDLESS...POPS HAVE BEEN LIMITED IN THE 20-30 PERCENT RANGE...FAVORING INLAND AREAS. TAKEN AT FACE VALUE...THE ATMOSPHERE APPEARS SOMEWHAT CONDUCIVE TO THE DEVELOPMENT OF SEVERE THUNDERSTORMS. SOUNDINGS SHOW 2000-2500 J/KG OF CAPE...DRYING MID LEVELS WHICH RESULTS IN DCAPES IN EXCESS OF 1000 J/KG...AND 20-25 KTS OF 0-3 KM FLOW. HOWEVER...IN THE ABSENCE OF ANY FOCUSING OR FORCING MECHANISMS...THE SEVERE THREAT IS CONSIDERED LOW...ESPECIALLY GIVEN THE EXPECTED LACK OF OVERALL COVERAGE. WE WILL SEE ENOUGH SUN TO RESULT IN HIGHS IN THE UPPER 80S ONCE AGAIN. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/... TONIGHT...SUBTROPICAL HIGH PRESSURE WILL CONTINUE TO DRIVE SOUTHEAST FLOW ACROSS THE REGION. ANY INLAND ACTIVITY WILL DISSIPATE QUICKLY WITH THE LOSS OF HEATING. MODELS CONTINUE TO HINT AT SOME ACTIVITY OVER THE COASTAL WATERS WITHIN ANY PASSING SUBTLE CONVERGENCE ZONES. A DRY FORECAST IS IN PLACE FOR INLAND AREAS...WITH 20-30 POPS FOR THE WATERS. TEMPS WILL BOTTOM OUT IN THE LOW TO MID 70S. THE LARGE SCALE BLOCKING PATTERN WILL PERSEVERE AGAIN ON FRIDAY...WITH A FORMIDABLE WESTERN ATLANTIC ANTICYCLONE AND A DEEP TROUGH FOUND IN THE CENTRAL STATES. ONE FEATURE THAT IS PROCEEDING IS A WEAKENING TUTT LOW THAT WILL SHIFT WEST AND NW ACROSS FAR SOUTH FLORIDA AND THE FLORIDA KEYS. ON SATURDAY THE SYNOPTIC ARRANGEMENT SHOWS SOME MOVEMENT AS THE CONTINENTAL TROUGH BEGINS TO LIFT SLOWLY TOWARD THE NE...THE ATLANTIC RIDGE POKES FURTHER TO THE WEST AND SW...AND THE REMNANTS OF THE TUTT MOVES INTO THE EXTREME SE GULF OF MEXICO. THEN ON SUNDAY WE FIND THE TROUGH PASSING INTO THE NE PART OF THE NATION...WHILE THE STRONG OCEANIC RIDGE ORIENTS ITSELF EAST-NE TO THE WEST-SW OVERHEAD. CONCURRENTLY AT THE SURFACE AND THROUGH THE ENTIRE PERIOD THERE IS A HUGE AND NEARLY STAGNANT RIDGE OF BERMUDA HIGH PRESSURE THAT ENDURES ACROSS THE LOCAL REGIME. OFF TO THE DISTANT SE ACROSS THE BAY OF CAMPECHE AND THE YUCATAN THERE LOOKS LIKE THERE COULD BE A BROAD AND POORLY ORGANIZED WAVE OF LOW PRESSURE THAT TREKS TO THE NORTH AND NW BY THE END OF THE WEEKEND. ALTHOUGH THE OVERALL MOISTURE PROFILES ARE NOT AS SUBSTANTIAL AS THEY HAVE BEEN LATELY...THEY ARE STILL SUFFICIENT ENOUGH TO GENERATE ISOLATED TO SCATTERED COVERAGE OF SHOWERS AND T-STORMS. FORCING IS MAINLY THE RESULT OF THE STEADILY INLAND PENETRATING SEA BREEZE BOUNDARY DURING THE DAYTIME HOURS...AND DRIVEN BY SPEED CONVERGENCE OFF THE ATLANTIC AT NIGHT. GIVEN THAT THERE IS A DEEP SOUTH TO SE FLOW THROUGHOUT THE TROPOSPHERE AND NO DISCERNIBLE SHORT WAVES ALOFT...FORCING IS LIMITED. PLUS OUR THERMODYNAMICS ARE NOTHING IMPRESSIVE TO SAY THE LEAST. THUS ANY SEVERE POTENTIAL IS VIRTUALLY NON-EXISTENT. CLOUD COVER AND THE ONSHORE SYNOPTIC FLOW WILL PREVENT DAYTIME TEMPS FROM GETTING TOO HOT...MAINLY 87-90 FRIDAY...88-91 SATURDAY AND 89-92 SUNDAY. COMMUNITIES AT AND NEAR THE SHORE WILL BE SEVERAL DEGREES LOWER EACH DAY. NIGHT TIME TEMPS WILL TURN OUT NEAR OR A SMIDGEN ABOVE SEASONAL NORMS. && .LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/... DEEP LAYERED RIDGING WILL REMAIN IMMOBILE OVER THE SOUTHERN SC AND SE GA THROUGH THE FIRST PART OF NEXT WEEK...WITH A ZONAL FLOW SITUATED IN THE MID AND UPPER LEVELS ACROSS THE NORTHERN TIER OF THE COUNTRY. THE ABSENCE OF FORCING ALOFT MEANS THAT THE TRIGGERING MECHANISM FOR CONVECTION WILL BE THE RESULT OF THE SEA BREEZE BOUNDARY. HOWEVER...THERE ARE INDICATIONS THAT A PIEDMONT TROUGH COULD FORM LATE IN THE EXTENDED RANGE...PROVIDING ANOTHER POSSIBLE STIMULUS FOR SHOWERS AND T-STORMS. FOR NOW WE/LL LIMIT POPS TO A TYPICAL 20-30 PERCENT CHANCE...MAINLY DIURNAL IN NATURE. TEMPS WILL AVERAGE OUT NEAR OR A BIT ABOVE TYPICAL VALUES. && .AVIATION /12Z THURSDAY THROUGH MONDAY/... COVERAGE OF CONVECTION TODAY WILL BE MUCH LESS THAN RECENTLY...AND FOR THAT REASON WE HAVE NOT CHOSEN TO CARRY ANYTHING MORE THAN VCSH AT BOTH AIRFIELDS DURING THE LATE MORNING/EARLY AFTERNOON TIME FRAME. THIS WOULD BE IN ADVANCE OF THE SEA BREEZE BOUNDARY...WHICH WILL PROGRESS INLAND AT A STEADY PACE WITHIN THE SE AND SOUTH SYNOPTIC FLOW. WE CAN/T ENTIRELY RULE OUT TSRA OCCURRING...BUT VERTICAL CROSS-SECTION ANALYSIS SUGGESTS THE DEPTH OF THE MOISTURE IS MORE SUPPORTIVE OF SHRA. FOR THE MID AFTERNOON INTO THE EVENING THE BULK OF ANY CONVECTION WILL BE WELL INLAND...ALTHOUGH SPEED CONVERGENCE ONSHORE FROM THE ATLANTIC MAY STILL PRODUCE ADDITIONAL ISOLATED CONVECTION...ESPECIALLY AT KCHS. WINDS WILL BECOME GUSTY AT BOTH TERMINALS AFTER 14-15Z...AS MIXING HEIGHTS CLIMB AND TAP INTO 20-25 KT WINDS WITHIN THE BOUNDARY LAYER. WINDS WILL THEN DROP OFF WITH SUNSET...DIMINISHING TO LESS THAN 10 KT THROUGH THE NIGHT. EXTENDED AVIATION OUTLOOK...OUTSIDE OF THE POTENTIAL FOR BRIEF PERIODS OF SUB-VFR CONDITIONS IN ISOLATED TO SCATTERED SHRA/TSRA...VFR WEATHER WILL PREVAIL. && .MARINE... TODAY AND TONIGHT...WITH ATLANTIC HIGH PRESSURE CENTERED DUE EAST OF THE NORTH CAROLINA OUTER BANKS...A MODERATE SOUTHEAST FLOW WILL PREVAIL. EXPECT A SOLID 15-20 KTS ACROSS THE WATERS...ESPECIALLY ALONG THE LAND/SEA INTERFACE IN THE AFTERNOON/EVENING. WINDS WILL DIMINISH A BIT OVERNIGHT AS THE GRADIENT RELAXES. SEAS WILL REMAIN ELEVATED IN THE PRESENCE OF A PERSISTENT SOUTHEAST FETCH. 6 FT SEAS BEYOND AROUND 30-40 NM OFFSHORE WILL KEEP THE SMALL CRAFT ADVISORY GOING THROUGH TODAY FOR THE OUTER GEORGIA WATERS. FOR THE NEARSHORE WATERS...SEAS WILL GENERALLY RANGE FROM 3-5 FT. RIP CURRENTS...ONSHORE WINDS WILL BE IN THE 15-20 KT RANGE IN THE AFTERNOON WITH DECENT SWELL ENERGY IN THE PERSISTENT SOUTHEAST FETCH. RAW CALCULATIONS RESULTED IN A HIGH-END LOW RISK...BUT WITH IT BEING THE HOLIDAY AND SURROUNDING OFFICES GOING MODERATE...WE HAVE HOISTED A MODERATE RISK FOR ALL OF THE SOUTHEAST SOUTH CAROLINA/SOUTHEAST GEORGIA COAST. FRIDAY THROUGH TUESDAY...A MONSTROUS RIDGE OF ATLANTIC HIGH PRESSURE WILL REMAIN FIRMLY IN CONTROL OF THE LOCAL WATERS. THE PRESSURE GRADIENT WILL BE TIGHT ENOUGH TO PRODUCE SE WINDS UP NEAR 15 KT OR SO THROUGH SATURDAY NIGHT...WITH THE RESULTING SEAS AS HIGH AS 3-5 FT. THEN FOR EARLY NEXT WEEK THE PRESSURE PATTERN LESSENS ENOUGH SO THAT SE WINDS FALL TO MOSTLY 10 KT OR SLOWER...WITH SEAS TO FALL A FOOT OR TWO. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR AMZ374. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM... AVIATION... MARINE...
Hazardous weather outlook, Jul 4, 3:41 AM EDT, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 341 AM EDT THU JUL 4 2013 AMZ330-350-352-354-374-GAZ087-088-099>101-114>116-118-137-138-140- SCZ040-042>045-047-052-050745- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-TIDAL BERKELEY- 341 AM EDT THU JUL 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. GAZ117-119-139-141-SCZ048>051-050745- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 341 AM EDT THU JUL 4 2013 ...MODERATE RISK FOR RIP CURRENTS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 9:32 PM EDT | Areal Flood Advisory | CHS | Berkeley | 118 min |
| Jul 4, 9:51 AM EDT | River Flood Warning | CHS | Hampton, Jasper | 65 days |
Nearby
River Flood Warnings in South Carolina, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.